Aug 7, 2002
hello doc i am hiv+ from 1998. i am regularly taking combinatiom of staviduain 40 + laviduian 160 + neverpine 200 mg twicw a days. my currant viral load is below 50 kmq and cd 4 is 1160.
kindlt advice me how long i have to take this medecine. lifelong? please guide me?
Response from Dr. Young
Thanks for your question.
Sounds like you've done an excellent job in taking your medicines. Stavudine/lamivudine/nevirapine is certainly one of the easier to take combinations.
Many persons have asked the question about when to stop therapy. The question about stopping medications has received a lot of recent attention-- at least two studies presented at this years World AIDS Conference address this issue directly-- one from the ATHENA cohort and Europe, the other from the Johns Hopkins University in Maryland (US). Together, they studied over 200 persons with HIV who elected to stop therapy. In all cases, the virus rebounded to baseline levels. There was a initial rapid decline in CD4 cell counts -- about 100 cells for the ATHENA group, followed by a slower decline. Persons in the JH group were more likely to stay off therapy if their lowest ever and current CD4 cell count were higher and if their baseline viral loads were lower. There were no major HIV-related complications. These data suggest that persons with high CD4 cells and low baseline viral loads might be able to elect to stop therapy for some period of time-- how long would depend on your individual situation.
In any circumstance, continued laboratory and clinical monitoring is very highly suggested, as only with this can your health and CD4 cell levels be accurately assessed-- the goal would be to reinitiate therapy before you reached a CD4 cell level that was risky. I'd certainly talk to your health care provider about your best options.
Hope this is helpful. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Why Can't You Have Sex After Being Treated For Chlamydia?
- What Does Isolated Herpes Mean?
- What Does Gonorrhea Do To Your Body?
- What Causes Recurring Yeast Infections And Bacteria Vaginosis?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
- Symptoms Of Gonorrhea In Your Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.